Feature Stories

2nd Annual Michael Y. Tardif Deep-Sea Fishing Trip

 

On Monday, April 17th, the 2nd Annual Michael Y. Tardif Deep Sea Fishing Trip was held. This is a charitable event to honor the memory of Michael ‘Mikey’ Tardif, who passed away in January 2016 to overdose.

Mike was well known and loved in the central Massachusetts and Southern New Hampshire recovery communities. He was also a proud union carpenter out of the Boston area. He loved his children, and was a wonderful dad, son, fiance, and brother. He shared his passion for fishing with the organizers of this event, his father Yvan, brother in law Rich, and brothers Jason, Gary and Mike. The event began as an annual trip amongst friends and family, and has developed into the memorial fundraiser it is today following Mike’s untimely passing.

The participants had a wonderful time, as always, caught a ton of fish and warmly recalled memories of their friend.

The event, which is held every year on Patriots Day, raised $380.00, which was donated to Jeremiah’s Inn. Next year the organizers of the trip hope to make it even bigger.

Mike was gone far too soon, but his memory is carried on by his children, friends, family, recovery community, and Jeremiah’s Inn.

 

*Did you know that one in five adults in the US has a mental, emotional or behavioral disorder?
*Did you know that 1 in 10 young people experienced a period of major depression?
*Did you know that 1 in 25 Americans lived with a serious mental illness, such as schizophrenia, bipolar disorder, or major depression?
*Did you know that half of all mental health disorders show first signs before a person turns 14 years old, and three quarters of mental health disorders begin before age 24?
*Did you know that mental health problems have nothing to do with being lazy or weak and many people need help to get better?
*Did you know that studies show that people with mental health problems get better and many recover completely?
*Did you know that only 44% of adults with diagnosable mental health problems and less than 20% of children and adolescents receive needed treatment?

May is Mental Health Awareness Month, and we at Jeremiah's Inn are committed to spreading education and awareness of these diseases as well as offering resources to those in need of treatment.

#breakthestigma

Below are some links to resources for those suffering with a mental health disorder, and for their families.

If you or someone you know needs help, call 1-800-273-TALK (8255), the National Suicide Prevention Lifeline, immediately. This 24-hour service is available to anyone in need of help. Never ignore or underestimate remarks about suicide. If you think your friend is in immediate danger, do not leave him or her alone—stay there and call 911 or the National Suicide Prevention Lifeline at 1-800-273-TALK (8255).

www.suicidepreventionlifeline.org
www.mentalhealth.gov
www.nimh.nih.gov
worcesterhealth.org/get-help-menu/mental-health
www.activeminds.org
...

View on Facebook

Please review and share.

Situational Awareness Alert

The presence of Carfentanil has been detected in three New England States: New Hampshire has reported 3 Carfentanil-related fatal overdoses, Maine reported one Carfentanil-related fatal overdose and Rhode Island detected Carfentanil in a tested drug sample. Massachusetts does not currently have any reported cases, but offers this advisory as Carfentanil provides a significant safety risk to the public, providers, and emergency response personnel.

Carfentanil is a synthetic opioid 100 times more potent than Fentanyl and is not approved for use in humans. Carfentanil and other Fentanyl analogues pose a serious danger to public safety, first responders, medical, treatment, and laboratory personnel. These substances can come in several forms including powder (resembling cocaine and heroin), blotter paper, tablets, and sprays. These substances can also be absorbed through the skin or accidental inhalation of airborne powder.

Lethality:
Carfentanil is approximately 100 times more potent than Fentanyl which can be lethal at the 2-milligram range (photograph), depending on route of administration and other factors.

Treatment:
Exposure to Carfentanil causes symptoms similar to those of opioid toxicity and overdose including pinpoint pupils, shallow breathing, dizziness, lethargy, loss of conscientiousness, nausea/vomiting, weak pulse, cold and clammy skin, and heart failure.
•In cases of suspected exposure, call 911 immediately.
•Carfentanil and other Fentanyl-related substances can work very quickly. If inhaled, move the victim to fresh air. If ingested and the victim is conscious, wash out the victim’s eyes and mouth with cool water. Naloxone is pharmacologically active against Carfentanil and Fentanyl analogues, but a Carfentanil overdose will likely require multiple and/or higher doses of administration. Continue to administer a dose of naloxone every 2-3 minutes until the individual is breathing on his/her own for at least 15 minutes or until 911 arrives.
The Massachusetts Department of Public Health strongly advises adoption of the following in situations where contact with Carfentanil and Fentanyl analogues is possible:
•If direct processing or handling of Carfentanil or other Fentanyl analogues is expected, First Responders should review and follow NIOSH guidance: www.cdc.gov/niosh/topics/fentanyl/risk.html
•A risk assessment should be performed for each clinical situation. Providers should consider at minimum wearing gloves, eye protection, and a simple face mask in situations where the risk of exposure to Carfentanil or other Fentanyl analogues is identified.
•Anyone assessing or treating patients where drugs, drug paraphernalia, or unidentified substances are present should use extreme caution to avoid exposure. If illicit opioids are suspected, these substances should not be handled and law enforcement should be notified.
•Naloxone rescue kits should be prescribed as an outpatient medication for patients and/or family and friends of patients at risk for overdose. Naloxone rescue kits are available in most retail pharmacies in Massachusetts without a prescription under standing orders.

Additional Information and Resources
Information about substance use disorder treatment services in MA:
•http://helpline-online.com/
MA pharmacies with Naloxone standing orders:
•http://www.mass.gov/eohhs/docs/dph/quality/boards/pharmacy/pharmacies-so-nalaxone.pdf
CDC HAN (8/25/16):
•https://emergency.cdc.gov/han/han00395.asp
DEA notice (9/22/16):
•https://www.dea.gov/divisions/hq/2016/hq092216.shtml

For questions regarding this notice, please contact Allison Bauer, Director, Bureau of Substance Abuse Services, Massachusetts Department of Public Health, Bureau of Substance Abuse Services at: (617) 624-5151 or allison.bauer@state.ma.us.
(The Massachusetts Department of Public Health is grateful to the New Hampshire Division of Public Health Services and the New England High Intensity Drug Trafficking Area (HIDTA) for its collaboration and sharing of information.)
...

View on Facebook

Jeremiah's Inn was very busy this weekend. On Saturday, we welcomed 20 volunteers from Saint John's High School's 16th Annual Service Day. These young men were tasked with weeding, mulching and planting flowers for our flower pots and boxes out front, as well as the side of the building and center islands on Main Street.
The residents simultaneously held a Mother's Day/Alumni cookout. We held the graduation for two of our residents, enjoyed some delicious food, as well as welcomed alumni and family visitors.
The residents also invited our volunteers to eat with them after all of their hard work beautifying the property. There was plenty of food to go around.
We are so thankful to our volunteers, resident families and alumni for making these events a success!
...

View on Facebook